Alert archive / Kentucky / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 4, NWS Jackson, KY

February 11, 20099 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Feb 11, 2009, 3:19 PM EST for 9 counties in Kentucky. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 11, 2009, 3:19 PM EST (20:19 UTC)
Expired
Feb 11, 2009, 4:15 PM EST
In force
56 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Clay County, KY, Estill County, KY, Jackson County, KY, Laurel County, KY, Lee County, KY, Owsley County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 87 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 11, 3:55 PM ESTTSTM WND DMGBrodhead, KYNUMEROUS TREES DOWN ON HIGHWAY 150 AND 1505. ROOF OFF OF HOUSE. ALSO TREES DOWN IN THE CONWAY AREA.
Feb 11, 3:55 PM ESTTSTM WND DMGIrvine, KYMULTIPLE TREES WERE BLOWN DOWN IN IRVINE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 11, 1:59 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 468 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
468 m²/s²
0-3 km storm-relative helicity
468 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 112019
SVRJKL
KYC051-065-109-125-129-189-197-199-203-112115-
/O.NEW.KJKL.SV.W.0004.090211T2019Z-090211T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
319 PM EST WED FEB 11 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHWESTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
  NORTH CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
  EXTREME NORTH CENTRAL CLAY COUNTY IN SOUTHEAST KENTUCKY...
  JACKSON COUNTY IN SOUTHEAST KENTUCKY...
  WESTERN LEE COUNTY IN SOUTHEAST KENTUCKY...
  NORTHWESTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 415 PM EST

* AT 318 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 13 MILES NORTH OF GUM SULPHUR TO 8 MILES NORTHWEST
  OF BEE LICK TO PULASKI...OR ALONG A LINE EXTENDING FROM LANCASTER
  TO 11 MILES SOUTH OF STANFORD TO 13 MILES NORTH OF SOMERSET...AND
  MOVING NORTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WOODSTOCK AND BOBTOWN BY 325 PM EST...
  INDIAN LAKES PARK...GUM SULPHUR...BEE LICK AND BANDY BY 330 PM
  EST...
  WILLAILLA...WABP...SPIRO AND HANSFORD BY 335 PM EST...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS 
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3724 8476 3737 8457 3736 8451 3749 8446
      3748 8439 3754 8435 3753 8425 3758 8418
      3758 8412 3765 8414 3774 8410 3782 8412
      3781 8402 3769 8366 3733 8380 3714 8480
TIME...MOT...LOC 2019Z 247DEG 41KT 3761 8452 3738 8461
          3727 8465

$$

ABE
4 follow-up statements
000 
WWUS53 KJKL 112033
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
333 PM EST WED FEB 11 2009

KYC051-065-109-125-129-189-197-199-203-112115-
/O.CON.KJKL.SV.W.0004.000000T0000Z-090211T2115Z/
POWELL KY-ESTILL KY-LEE KY-JACKSON KY-OWSLEY KY-ROCKCASTLE KY-
PULASKI KY-CLAY KY-LAUREL KY-
332 PM EST WED FEB 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR NORTH CENTRAL LAUREL...EXTREME NORTH CENTRAL CLAY...NORTHERN
PULASKI...ROCKCASTLE...NORTHWESTERN OWSLEY...JACKSON...WESTERN LEE...
ESTILL AND SOUTHWESTERN POWELL COUNTIES...

AT 330 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF BOONE TO HIATT TO
HANSFORD...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF BEREA TO
MOUNT VERNON TO 6 MILES SOUTH OF MOUNT VERNON...MOVING NORTHEAST AT
45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WITHERS...SINKS...ROCKFORD AND PINE HILL BY 340 PM EST...
  THREELINKS...TEMPLER...ROBINET AND MORRILL BY 345 PM EST...
  PEOPLES AND SHIRLEY BY 350 PM EST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3724 8476 3737 8457 3736 8451 3749 8446
      3748 8439 3754 8435 3753 8425 3758 8418
      3758 8412 3765 8414 3774 8410 3782 8412
      3781 8402 3769 8366 3733 8380 3714 8480
TIME...MOT...LOC 2032Z 247DEG 41KT 3760 8439 3744 8438
          3728 8435

$$

SCHOETTMER
000 
WWUS53 KJKL 112049
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
349 PM EST WED FEB 11 2009

KYC199-112058-
/O.CAN.KJKL.SV.W.0004.000000T0000Z-090211T2115Z/
PULASKI KY-
348 PM EST WED FEB 11 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PULASKI COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3725 8430 3754 8435 3753 8425 3758 8418
      3758 8412 3765 8414 3774 8410 3782 8412
      3781 8402 3769 8366 3733 8380
TIME...MOT...LOC 2048Z 247DEG 41KT 3773 8409 3753 8410
          3737 8405

$$

KYC051-065-109-125-129-189-197-203-112115-
/O.CON.KJKL.SV.W.0004.000000T0000Z-090211T2115Z/
POWELL KY-ESTILL KY-LEE KY-JACKSON KY-OWSLEY KY-ROCKCASTLE KY-CLAY 
KY-LAUREL KY-
348 PM EST WED FEB 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR EXTREME NORTH CENTRAL LAUREL...EXTREME NORTHWESTERN CLAY...
EASTERN ROCKCASTLE...NORTHWESTERN OWSLEY...JACKSON...WESTERN LEE...
ESTILL AND SOUTHWESTERN POWELL COUNTIES...

AT 343 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WINSTON TO CLOVER BOTTOM TO ARDERY...OR
ALONG A LINE EXTENDING FROM 8 MILES EAST OF RICHMOND TO 8 MILES
SOUTHEAST OF BEREA TO 9 MILES SOUTHWEST OF MCKEE...MOVING NORTHEAST
AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HARGETT...IRON MOUND...PALMER AND OLIN BY 355 PM EST...
  SOUTH IRVINE...IRVINE...ZEKES POINT AND WIND CAVE BY 400 PM EST...
  COTTAGE FURNACE AND TEXOLA BY 405 PM EST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3725 8430 3754 8435 3753 8425 3758 8418
      3758 8412 3765 8414 3774 8410 3782 8412
      3781 8402 3769 8366 3733 8380
TIME...MOT...LOC 2048Z 247DEG 41KT 3773 8409 3753 8410
          3737 8405

$$

SCHOETTMER
000 
WWUS53 KJKL 112104
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
404 PM EST WED FEB 11 2009

KYC051-125-203-112114-
/O.CAN.KJKL.SV.W.0004.000000T0000Z-090211T2115Z/
ROCKCASTLE KY-CLAY KY-LAUREL KY-
404 PM EST WED FEB 11 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL
LAUREL...EXTREME NORTHWESTERN CLAY AND EASTERN ROCKCASTLE COUNTIES IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3731 8410 3758 8412 3765 8414 3774 8410
      3782 8412 3781 8402 3769 8366 3733 8380
TIME...MOT...LOC 2104Z 247DEG 41KT 3780 8388 3760 8389
          3744 8384

$$

KYC065-109-129-189-197-112115-
/O.CON.KJKL.SV.W.0004.000000T0000Z-090211T2115Z/
POWELL KY-ESTILL KY-LEE KY-JACKSON KY-OWSLEY KY-
404 PM EST WED FEB 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR NORTHWESTERN OWSLEY...JACKSON...WESTERN LEE...ESTILL AND
SOUTHWESTERN POWELL COUNTIES...

AT 401 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HARDWICK TO ALUMBAUGH TO PRIVETT...OR
ALONG A LINE EXTENDING FROM STANTON TO 8 MILES SOUTH OF IRVINE TO 7
MILES EAST OF MCKEE...MOVING NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  YELLOW ROCK...WILLOW SHOALS...WHYNOT AND VINCENT BY 410 PM EST...
  FIXER...ZOE...PROCTOR AND WHITE ASH BY 415 PM EST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3731 8410 3758 8412 3765 8414 3774 8410
      3782 8412 3781 8402 3769 8366 3733 8380
TIME...MOT...LOC 2104Z 247DEG 41KT 3780 8388 3760 8389
          3744 8384

$$

SCHOETTMER
000 
WWUS53 KJKL 112113
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EST WED FEB 11 2009

KYC065-109-129-189-197-112123-
/O.EXP.KJKL.SV.W.0004.000000T0000Z-090211T2115Z/
POWELL KY-ESTILL KY-LEE KY-JACKSON KY-OWSLEY KY-
413 PM EST WED FEB 11 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OWSLEY...
JACKSON...WESTERN LEE...ESTILL AND SOUTHWESTERN POWELL COUNTIES WILL
EXPIRE AT 415 PM EST...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND NO
LONGER POSES A THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3731 8410 3758 8412 3765 8414 3774 8410
      3782 8412 3781 8402 3769 8366 3733 8380
TIME...MOT...LOC 2113Z 247DEG 41KT 3784 8370 3765 8372
          3750 8366

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 2:08 PM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Feb 11, 2:08 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
208 PM EST WED FEB 11 2009

.SHORT TERM.../TONIGHT THROUGH FRIDAY/...UPDATED

TWO ROUNDS OF DAMAGING WINDS EXPECTED WITHIN THE NEXT 12 HOURS. THE
FIRST WILL BE ASSOCIATED WITH THE LINE OF SHOWERS/THUNDERSTORMS ALONG
AND AHEAD OF THE COLD FRONT NOW APPROACHING THE FORECAST AREA.
CURRENT MOVEMENT OF LINE IS 45 KNOTS TO THE EAST. LINE TO BE NEAR MONTICELLO
AT 3 PM EST...FROM MOUNT STERLING TO WILLIAMSBURG AT 4 PM EST...FROM
SANDY HOOK TO CUMBERLAND AT 5 PM EST...AND THEN EXITING THE EAST END
OF PIKE COUNTY AROUND 6 PM EST. MAIN THREAT WILL BE DAMAGING
STRAIGHT LINE WINDS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT AS
THE SQUALL LINE MOVES THROUGH. ONCE THE SQUALL LINE AND FRONT MOVES
EAST OF THE AREA STRONG TO DAMAGING WINDS WILL CONTINUE INTO THE
EVENING. OBSERVATIONS ACROSS WEST KY AND WEST TN ARE IN THE 40 TO 45
KNOT RANGE. USING THE NAM TIME HEIGHT CROSS SECTIONS WE SEE NEAR
VERTICAL EQUIVALENT POTENTIAL TEMPERATURES ALONG WITH STRONG DOWNWARD
MOTION INDICATING GOOD MOMENTUM TRANSFER TOWARDS THE SURFACE. TIME
HEIGHT FORECAST INDICATES 70 KNOT WINDS AT 800 MB. NOT MUCH RETURNS
ON VAD WIND PROFILE...BUT SHOWING SOME 70 KNOT WINDS AT 7K FEET.
CURRENT HIGH WIND WARNING HAS CURENT SITUATION WELL HANDLED...AND WILL
CONTINUE THE HIGH WIND WARNING.

.LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/...UPDATED

A RATHER ACTIVE WEATHER PERIOD IS IN STORE AS A SERIES OF SHORT WAVE
TROFS TO QUICKLY MOVE ACROSS THE AREA. MODELS ARE IN FAIRLY GOOD
AGREEMENT THOUGH THERE ARE SOME DIFFERENCES IN THE DETAILS. THE 00Z
ECMWF...LAST THREE RUNS OF THE GFS...INCLUDING THE 12Z RUN...AND
GEFS MEAN SUPPORT IDEA OF FIRST SYSTEM AFFECTING AREA FRIDAY
NIGHT INTO SATURDAY MORNING...WITH SURFACE CYCLONE TRACKING EAST
ACROSS THE OHIO VALLEY. THE NEXT SHORT WAVE TROF TO AFFECT THE AREA
FORECAST TO MOVE ACROSS SUNDAY INTO SUNDAY NIGHT...BUT DOES NOT LOOK
TO HAVE A WELL DEFINED SURFACE SYSTEM...AND LIMITED MOISTURE.
RIDGING SURFACE AND ALOFT TO BRING DRY WEATHER FOR THE START OF NEXT
WEEK...BUT THEN THE NEXT SHORT WAVE TROF AND ASSOCIATED SURFACE
SYSTEM TO AFFECT THE AREA BY MID WEEK. TEMPERATURES WILL BE WARM
ENOUGH THAT PRECIPITATION ASSOCIATED WITH THE FRIDAY NIGHT SYSTEM
WILL BE ALL RAIN. FOR THE WEAK SHORT WAVE ON SUNDAY MOISTURE IS
LIMITED AND THERE MAY NOT BE MUCH MORE THAN SPRINKLES OR FLURRIES.
THE SYSTEM FOR THE MIDDLE OF NEXT WEEK COULD BE EITHER RAIN OR
SNOW OR A COMBINATION OF THE TWO.

&&

.AVIATION.../18Z TO 18Z/

GUSTY SOUTH WINDS WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON
HOURS WITH GUSTS UP TO 50 KTS LIKELY... ESPECIALLY AS A COLD FRONT
AND ASSOCIATED LINE OF SHOWERS/TSTORMS MOVE ACROSS THE AREA. ANY
VSBY/CIG REDUCTIONS DUE TO SHOWERS WITH THE FRONT WILL BE BRIEF BUT
MVFR CONDITIONS ARE EXPECTED. PLEASE SEE INDIVIDUAL TAFS FOR TIMING.
A LENGTHY PERIOD OF STRONG WEST WINDS... ONCE AGAIN WITH PEAK GUSTS
UP TO 50 KTS OR SO... CAN THEN BE EXPECTED BEHIND THE FRONT THROUGH
THE EVENING HOURS BEFORE WINDS RELAX SOMEWHAT EARLY THURSDAY
MORNING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 4 AM EST THURSDAY FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...SBH
LONG TERM...SBH
AVIATION...ABE
Hazardous weather outlook, Feb 11, 6:53 AM EST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
653 AM EST WED FEB 11 2009

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
653 AM EST WED FEB 11 2009

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING UNTIL 4 AM
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SOUTH WINDS WILL INCREASE AS A COLD FRONT APPROACHES TODAY...WITH
GUSTS LIKELY REACHING 60 MPH AT TIMES. DAMAGING WINDS COULD ARRIVE AS
EARLY AS LATE THIS MORNING...BUT ARE MORE LIKELY LATE IN THE DAY.
VERY STRONG AND POTENTIALLY DAMAGING WINDS FROM THE WEST ARE ALSO
EXPECTED TO CONTINUE INTO TONIGHT AFTER THE COLD FRONT HAS PASSED...
BUT THE WIND WILL BE DIMINISHING OVERNIGHT. IN ADDITION...A LINE OF
SHOWERS AND THUNDERSTORMS WITH STRONG OR DAMAGING WINDS IS EXPECTED
TO ACCOMPANY THE COLD FRONTAL PASSAGE THIS AFTERNOON. ALTHOUGH THE
PRIMARY THREAT FROM STORMS WILL BE DAMAGING WINDS...HAIL OR ISOLATED
TORNADOES CAN NOT BE COMPLETELY RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SNOW WILL BE POSSIBLE SATURDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT WIND DAMAGE TODAY OR TONIGHT... AS
WELL AS ANY HAIL IN THUNDERSTORMS THIS AFTERNOON.

HAL

In the hours before

Local storm report, Feb 11, 1:57 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
157 PM EST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     NON-TSTM WND DMG WHITLEY CITY            36.72N 84.48W
02/11/2009                   MCCREARY           KY   EMERGENCY MNGR

            ROOF BLOWN OFF OF TRAILER IN REVELO AREA. SEVERAL TREES
            BLOCKING ROADS AND ONE CAR WRECK BLAMED ON WIND IN
            WHITLEY CITY.

&&

JCARICO
Local storm report, Feb 11, 2:46 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
246 PM EST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     NON-TSTM WND DMG 2 S MONTICELLO          36.81N 84.85W
02/11/2009                   WAYNE              KY   EMERGENCY MNGR

            SEVERAL TREES ARE DOWN. POWER LINES ARE DOWN. FIRES DUE
            TO DOWNED POWER LINES.

0234 PM     NON-TSTM WND DMG 2 N MONTICELLO          36.87N 84.85W
02/11/2009                   WAYNE              KY   EMERGENCY MNGR

            TREES ARE DOWN. POWER LINES ARE DOWN. FIRES DUE TO DOWNED
            POWER LINES.

0234 PM     NON-TSTM WND DMG 1 S MONTICELLO          36.83N 84.85W
02/11/2009                   WAYNE              KY   EMERGENCY MNGR

            TREES ARE DOWN. POWER LINES ARE DOWN. FIRES DUE TO DOWNED
            POWER LINES.

&&

JCARICO
Local storm report, Feb 11, 3:11 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
311 PM EST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     NON-TSTM WND DMG 2 W MIDDLESBORO         36.61N 83.75W
02/11/2009                   BELL               KY   TRAINED SPOTTER

            TRIM BLOWN OFF OF NUMEROUS HOUSES IN THE MIDDLESBORO
            AREA.

&&

TBREWER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 2:29 PM ESTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne61 min
Feb 11, 3:22 PM ESTSevere Thunderstorm WarningJKLClay, Jackson, Knox, Laurel, McCreary, Pulaski and 2 more53 min
Feb 11, 3:26 PM ESTTornado WarningJKLJackson, Laurel, Pulaski, Rockcastle34 min
Feb 11, 3:37 PM ESTSevere Thunderstorm WarningJKLBath, Estill, Fleming, Menifee, Montgomery, Powell and 2 more53 min
Feb 11, 3:40 PM ESTTornado WarningJKLMcCreary, Whitley25 min
Feb 11, 3:56 PM ESTTornado WarningJKLKnox34 min
Feb 11, 4:02 PM ESTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knott, Knox, Leslie and 3 more58 min
Feb 11, 4:06 PM ESTSevere Thunderstorm WarningJKLBreathitt, Lee, Magoffin, Menifee, Morgan, Owsley and 1 more54 min
Feb 11, 4:11 PM ESTSevere Thunderstorm WarningJKLElliott, Menifee, Morgan, Rowan49 min
Feb 11, 4:16 PM ESTTornado WarningJKLBreathitt, Lee, Wolfe22 min
Feb 11, 4:44 PM ESTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin47 min
Feb 11, 4:55 PM ESTSevere Thunderstorm WarningJKLFloyd, Harlan, Knott, Letcher, Pike65 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.